MAUDE Adverse Event Report: BIOMET MICROFIXATION LACTOSORB SYSTEM 1.5MM ADJUSTABLE SELF-DRILLING TAP; TAP, BONE

BIOMET MICROFIXATION LACTOSORB SYSTEM 1.5MM ADJUSTABLE SELF-DRILLING TAP; TAP, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00271, 0001032347-2020-00272.Medical products: 1.5mm system twist drill with j notch 1.1 x 50mm, 9mm stop, part# 01-7146, lot# ni.Lactosorb system 1.5mm adjustable self-drilling tap, part# 915-1595, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported the drill and tap fractured during surgery.The procedure was completed using an alternative drill and tap.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The device was returned for investigation.Visual evaluation showed it was fractured near the neck, at the start of the fluted section.The non-conformance database was reviewed for the tap; no non-conformances were found.This is the only complaint for this item# 915-1595, vendor lot# 532852.The most likely underlying cause of the complaint is that excessive force was applied, in excess of what the instrument was designed to encounter.It is possible that the instrument was used over the maximum recommended speed, it was used to tap into high density bone, excessive normal force was applied during tapping, or off-axis forces were applied during tapping.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D11 ¿ medical products.1.5mm system twist drill with j notch 1.1 x 50mm, 9mm stop, part# 01-7146, possible lot numbers# 255860, 061220, 394390, 394370, 623130, 623100, 894590, 894520, 894500, 894450, 894250, 714360, and 229520.Lactosorb system 1.5mm adjustable self-drilling tap, part# 915-1595, lot# 532852.

Brand Name
LACTOSORB SYSTEM 1.5MM ADJUSTABLE SELF-DRILLING TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10165558
Report Number0001032347-2020-00272
Device Sequence Number2653919
Product Code HWX
UDI-Device Identifier00841036125653
UDI-Public00841036125653
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-1595
Device Lot Number532852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer09/02/2020
10/25/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/22/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1